Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 17, NWS Midland/Odessa, TX

April 26, 200819 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Apr 26, 2008, 2:13 PM CDT for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Apr 26, 2008, 8:50 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2008, 2:13 PM CDT (19:13 UTC)
In effect from
Apr 26, 2008, 8:50 PM CDT
Expired
Apr 27, 2008, 10:00 AM CDT
In force
13 hr
Issued by
NWS Midland/Odessa, TX
All 21 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 261913
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CDT SAT APR 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS
FOR TONIGHT AND SUNDAY MORNING...

...WIND ADVISORY IN EFFECT FOR THE PERMIAN BASIN...UPPER TRANS
PECOS AND SOUTHEAST NEW MEXICO PLAINS FOR TONIGHT AND SUNDAY
MORNING... 

.A STRONG COLD FRONT WILL MOVE RAPIDLY SOUTHWARD ACROSS WEST 
TEXAS TONIGHT. AS THIS COLD FRONT PASSES...BRISK NORTH TO
NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45
MPH SHORTLY AFTER FRONTAL PASSAGE. WINDS WILL PERSIST OVERNIGHT
THEN BEGIN TO SUBSIDE LATE SUNDAY MORNING.

VERY STRONG WINDS ALOFT WILL RESULT IN NORTH TO NORTHEAST WINDS
OF 40 TO 50 MPH WITH GUSTS TO 70 MPH THROUGH THE GUADALUPE MOUNTAINS
TONIGHT THROUGH SUNDAY MORNING.

NMZ027-TXZ258-270315-
/O.CON.KMAF.HW.W.0033.080427T0600Z-080427T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
113 PM MDT SAT APR 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM MDT SUNDAY. 

NORTHEAST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH WILL BE
POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS
TONIGHT AND SUNDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-270315-
/O.NEW.KMAF.WI.Y.0017.080427T0500Z-080427T1500Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE
213 PM CDT SAT APR 26 2008 /113 PM MDT SAT APR 26 2008/

...WIND ADVISORY IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT
TO 10 AM CDT /9 AM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/
TONIGHT TO 10 AM CDT /9 AM MDT/ SUNDAY. 

NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
BE POSSIBLE ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO
TONIGHT THROUGH SUNDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KMAF 270150
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
850 PM CDT SAT APR 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE
MOUNTAINS FOR TONIGHT AND SUNDAY MORNING...

...WIND ADVISORY IN EFFECT FOR THE PERMIAN BASIN...UPPER TRANS
PECOS AND SOUTHEAST NEW MEXICO PLAINS FOR TONIGHT AND SUNDAY
MORNING...

.A STRONG COLD FRONT WILL MOVE RAPIDLY SOUTHWARD ACROSS WEST
TEXAS OVERNIGHT. AS THIS COLD FRONT PASSES...BRISK NORTH TO NORTHEAST
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
SHORTLY AFTER FRONTAL PASSAGE. WINDS WILL PERSIST OVERNIGHT THEN
BEGIN TO SUBSIDE LATE SUNDAY MORNING.

VERY STRONG WINDS ALOFT WILL RESULT IN NORTH TO NORTHEAST WINDS
OF 40 TO 50 MPH WITH GUSTS TO 70 MPH THROUGH THE GUADALUPE
MOUNTAINS TONIGHT THROUGH SUNDAY MORNING.

NMZ027-TXZ258-271500-
/O.CON.KMAF.HW.W.0033.080427T0600Z-080427T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
750 PM MDT SAT APR 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM MDT SUNDAY...

NORTHEAST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH WILL BE
POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS
TONIGHT AND SUNDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-075-079>082-271500-
/O.EXB.KMAF.WI.Y.0017.080427T1000Z-080427T1500Z/
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ALPINE...FORT STOCKTON...PRESIDIO...
MARFA...BIG BEND NP...MARATHON...SANDERSON
850 PM CDT SAT APR 26 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 AM CDT SUNDAY. 

NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL BE POSSIBLE ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW
MEXICO TONIGHT THROUGH SUNDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-271500-
/O.CON.KMAF.WI.Y.0017.080427T0500Z-080427T1500Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE
850 PM CDT SAT APR 26 2008 /750 PM MDT SAT APR 26 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/
TONIGHT TO 10 AM CDT /9 AM MDT/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/
TONIGHT TO 10 AM CDT /9 AM MDT/ SUNDAY. 

NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL BE POSSIBLE ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW
MEXICO TONIGHT THROUGH SUNDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 271014
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
514 AM CDT SUN APR 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS
THIS MORNING...

...WIND ADVISORY REMAINS IN EFFECT THIS MORNING FOR ALL OF WEST TEXAS
AND SOUTHEASTERN NEW MEXICO PLAINS...

.A STRONG COLD FRONT BLEW INTO THE REGION AROUND MIDNIGHT BRINGING
VERY GUSTY NORTHEAST WINDS TO THE AREA.  AS MORNING APPROACHES THE FRONT
HAS PASSED INTO THE BIG BEND REGION.  NORTHEAST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS MORNING.  ACROSS THE GUADALUPE
MOUNTAINS NORTHEAST WINDS OF 40 TO 50 MPH WITH GUSTS TO 75 MPH WILL
BE POSSIBLE THIS MORNING.  THESE GUSTY WINDS WILL BEGIN TO SUBSIDE BY
LATE MORNING ACROSS THE PLAINS AND BY MIDDAY ACROSS THE MOUNTAINS.

NMZ027-TXZ258-271800-
/O.CON.KMAF.HW.W.0033.000000T0000Z-080427T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
414 AM MDT SUN APR 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

NORTHEAST WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 75 MPH WILL BE POSSIBLE
FOR THE GUADALUPE MOUNTAINS THIS MORNING.  THESE HIGH WINDS ARE EXPECTED
TO NOT ONLY AFFECT THE GUADALUPE PASS BUT ALSO THE HIGHER ELEVATIONS OF 
THE GUADALUPE MOUNTAINS.

PERSONS PLANNING TO TRAVEL US 62/180 THROUGH THE GUADALUPE MOUNTAINS 
SHOULD BE PREPARED TO ENCOUNTER THESE HIGH WINDS AND MAY NEED TO 
CONSIDER ALTERNATE ROUTES... ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-271500-
/O.CON.KMAF.WI.Y.0017.000000T0000Z-080427T1500Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE
514 AM CDT SUN APR 27 2008 /414 AM MDT SUN APR 27 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS
MORNING. 

NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE 
POSSIBLE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. 
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ074-075-079>082-271500-
/O.CON.KMAF.WI.Y.0017.000000T0000Z-080427T1500Z/
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ALPINE...FORT STOCKTON...PRESIDIO...
MARFA...BIG BEND NP...MARATHON...SANDERSON
514 AM CDT SUN APR 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE 
POSSIBLE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 1:30 PM CDT, 43 minutes earlier.

Area forecast discussion, Apr 26, 1:30 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
130 PM CDT SAT APR 26 2008

.DISCUSSION...
STRONG HEATING AND INSTABILITY...SBCAPE TO 2000 J/KG...SHOULD COMBINE
WITH ENHANCED LIFT FROM AN APPROACHING MID-LEVEL SHORT WAVE TROUGH
TO SUPPORT DEVELOPMENT OF ISOLATED THUNDERSTORMS ALONG THE
DRYLINE...EXTENDING FROM THE WESTERN PERMIAN BASIN INTO THE DAVIS
MOUNTAINS...LATER THIS AFTERNOON AND EVENING.  LATEST KMAF SOUNDINGS
/12Z AND 18Z/ INDICATE SUFFICIENT DEEP LAYER SHEAR FOR LARGE HAIL
AND DAMAGING WINDS FOR ANY STORMS THAT DO DEVELOP LATER TODAY.

A STRONG COLD FRONT WILL THEN PLUNGE RAPIDLY SOUTHWARD INTO THE
PERMIAN BASIN SHORTLY AFTER MIDNIGHT AND STEADILY CONINTUE SOUTHWARD
INTO THE BIG BEND BY MID-MORNING SUNDAY. SCATTERED CLUSTERS OF
THUNDERSTORMS ARE EXPECTED ALONG THE FRONTAL BOUNDARY...QUICKLY
FOLLOWED BY A TIGHT POST-FRONTAL PRESSURE GRADIENT WITH NORTH
TO NORTHEAST WINDS REACHING ADVISORY CRITERIA FOR SEVERAL HOURS
IMMEDIATELY AFTER FRONTAL PASSAGE. A WIND ADVISORY WILL BE POSTED
FOR THE NORTHERN HALF OF OUR AREA FOR TONIGHT...WITH A HIGH WIND
WARNING FOR THE GUADALUPE MOUNTAINS IN RESPONSE TO STRONGER
MOUNTAIN TOP WINDS AND ENHANCED CHANNELLING THROUGH THE MOUNTAINS
PASSES OVERNIGHT.

MUCH COOLER TEMPERATURES ARE EXPECTED BEHIND THE COLD FRONT ON
SUNDAY INTO MONDAY. TEMPERATURES WILL REBOUND TO ABOVE SEASONAL
NORMALS ON TUESDAY AND WEDNESDAY AS A FLAT UPPER RIDGE BUILDS
EASTWARD INTO TEXAS IN ADVANCE OF THE NEXT WEST COAST UPPER
TROUGH.

&&

.FIRE WEATHER...
MODERATE HAINES INDICIES /4 TO 5/ WITH ISOLATED LATE AFTERNOON AND
EVENING THUNDERSTORMS ALONG THE DRYLINE SUGGEST THE POSSIBILITY
OF A FEW DRY LIGHTNING STRIKES ACROSS THE TRANS PECOS AND DAVIS
MOUNTAINS LATER TODAY AHEAD OF THE COLD FRONT. ABRUPTLY SHIFTING
AND INCREASING WINDS FROM SOUTHERLY TO NORTHERLY WITH THE COLD
FRONTAL PASSAGE WILL HEIGHTEN FIRE WEATHER CONCERNS ACROSS WEST
TEXAS OVERNIGHT.

THE NEXT SIGNIFICANT MID/UPPER LEVEL PACIFIC TROUGH WILL MOVE ONSHORE
ON TUESDAY AND PROGRESSIVELY CROSS THE GREAT BASIN ON WEDNESDAY.
DRYLINE/LEE SIDE TROUGHING AHEAD OF THIS UPPER TROUGH WILL RESULT
IN DRY AND BREEZY/WINDY CONDITIONS...WITH POTENTIAL SINGLE DIGIT
AFTERNOON RELATIVE HUMIDITIES AND ENHANCED/CRITICAL FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF WEST TEXAS...WEST OF THE DRYLINE...
ON WEDNESDAY AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              46  64  43  78  /  60  10   0   0
CARLSBAD NM                47  64  41  80  /  20  10   0   0
DRYDEN TX                  58  63  45  77  /  40  30   0   0
FORT STOCKTON TX           50  58  46  78  /  40  20   0   0
GUADALUPE PASS TX          42  55  43  71  /  20  10   0   0
HOBBS NM                   45  65  38  78  /  30  10   0   0
MARFA TX                   48  56  32  73  /  20  10   0   0
MIDLAND INTL AIRPORT TX    49  62  41  78  /  50  10   0   0
ODESSA TX                  47  62  43  79  /  50  10   0   0
WINK TX                    52  66  43  82  /  40  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 11 PM THIS EVENING TO 9 AM MDT SUNDAY FOR THE
     FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 12 PM MDT SUNDAY FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT SUNDAY FOR THE
     FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
     ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
     MIDLAND...MITCHELL...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...WINKLER.

     HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 12 PM MDT SUNDAY FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Apr 26, 2:04 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CDT SAT APR 26 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
204 PM CDT SAT APR 26 2008 /104 PM MDT SAT APR 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND OR THIS EVENING FROM THE PERMIAN BASIN TO
THE BIG BEND REGION OF WEST TEXAS. SOME OF THESE STORMS COULD
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES. THE SEVERE WEATHER RISK WILL BE GENERALLY ALONG AND
EAST OF A SEMINOLE...KERMIT...MARATHON...LAJITAS LINE.

A STRONG COLD FRONT WILL MOVE ACROSS ALL OF WEST TEXAS LATE
TONIGHT THROUGH EARLY SUNDAY MORNING. A LARGE COMPLEX OF THUNDERSTORMS
IS EXPECTED TO IMPACT THE PERMIAN BASIN OVERNIGHT BEHIND THIS
FRONT. LARGE HAIL AND DAMAGING WINDS GUSTS WILL BE POSSIBLE WITH A
FEW OF THE STORMS WITHIN THIS COMPLEX. IN ADDITION LOCALIZED HEAVY
RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS MOST OF WEST TEXAS
AND SOUTHEAST NEW MEXICO LATE TONIGHT FOLLOWING THE PASSAGE OF THE
COLD FRONT. THE STRONGEST WINDS WILL IMPACT THE GUADALUPE
MOUNTAINS...INCLUDING GUADALUPE PASS...WHERE NORTHEAST WINDS OF
40 TO 50 MPH...WITH GUSTS TO 75 MPH WILL BE LIKELY. ACROSS THE
REMAINDER OF THE AREA NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS
TO 45 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS WILL CONTINUE TO IMPACT THE GUADALUPE MOUNTAINS INCLUDING
GUADALUPE PASS SUNDAY MORNING. NORTHEAST WINDS OF 40 TO 50 MPH WITH
GUSTS TO 75 MPH ARE EXPECTED. VERY WINDY CONDITIONS WILL ALSO CONTINUE
THE REMAINDER OF WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY MORNING.
NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 5:33 AM CDTHigh Wind WarningMAF33 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.